ArticleThe Journal of emergency medicine2018
Coma, Seizures, Atrioventricular Block, and Hypoglycemia in an ADB-FUBINACA Body-Packer.
Article in The Journal of emergency medicine, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 11 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
11 citing papers in PubMed, 1 synthesis or guideline pooled it, 21 citations in OpenAlex.
- NPS detection in prison: A systematic literature review of use, drug form, and analytical approaches.Drug testing and analysis · 2022Pooled it
- Toxicity of Synthetic Cannabinoids in K2/Spice: A Systematic Review.Brain sciences · 2023Review
- A case of persistent refractory hypoglycemia from polysubstance recreational drug use.World journal of emergency medicine · 2023Article
- Simultaneous fatal poisoning of two victims with 4F-MDMB-BINACA and ethanol.Forensic toxicology · 2023Article
- Reports of Adverse Events Associated with Use of Novel Psychoactive Substances, 2017-2020: A Review.Journal of analytical toxicology · 2022Review
- Structure-activity relationships for 5F-MDMB-PICA and its 5F-pentylindole analogs to induce cannabinoid-like effects in mice.Neuropsychopharmacology : official publication of the American College of Neuropsychopharmacology · 2022Article
- Pharmacokinetics and pharmacodynamics of the synthetic cannabinoid, 5F-MDMB-PICA, in male rats.Neuropharmacology · 2021Article
- Overview of Synthetic Cannabinoids ADB-FUBINACA and AMB-FUBINACA: Clinical, Analytical, and Forensic Implications.Pharmaceuticals (Basel, Switzerland) · 2021Review
- Mechanism of Mongolian MedicineFrontiers in neuroscience · 2021Article
- Neuronal and peripheral damages induced by synthetic psychoactive substances: an update of recent findings from human and animal studies.Neural regeneration research · 2020Review
- Body Packer Syndrome.Journal of emergencies, trauma, and shockArticle
Corrections and comments
- Commented on by
- Commented on by
- Commented on by
Authors and funding
9 authors at 6 institutions in 1 country.
Funding
Abstract
backgroundSynthetic cannabinoid intoxication has become difficult to diagnose and manage in the United States, in part due to varying clinical effects within this heterogeneous group of compounds. CASE REPORT: A 38-year-old man was admitted with altered mental status and bradycardia. He demonstrated progressive encephalopathy, seizure activity, second-degree atrioventricular block type I, respiratory failure, hypotension, hypothermia, and hypoglycemia. A computed tomography scan of the abdomen and pelvis revealed multiple packages in the patient's stomach and rectum. Multiple attempts at gastrointestinal decontamination were unsuccessful. On hospital day 8 the patient developed hypertensive emergency and was taken to the operating room for exploratory laparotomy. Twenty-two poorly wrapped packages were removed from the bowel. Postoperatively the patient demonstrated both generalized and focal seizure activity. His mental status slowly returned to baseline over the period of about 1 week and he was ultimately discharged without neurological sequelae after 1 month. Analysis of patient serum, urine, and plant matter from the packages identified cannabis and 2.N-(1-amino-3,3-dimethyl-1-oxobutan-2-yl)-1-(4-fluorobenzyl)-1H-indazole-3-carboxamide (ADB-FUBINACA). WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: The case presented demonstrates the suspected toxidrome associated with severe ADB-FUBINACA intoxication, including mental status depression, bradycardia, autonomic instability, seizure, hypoglycemia, and hypothermia. Although the patient had simultaneous exposure to cannabis, his constellation of symptoms is not consistent with cannabis intoxication. A previous animal model supports the potential of this specific synthetic cannabinoid to cause the reported toxidrome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.